MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE; STAPLE, IMPLANTABLE
Catalog Number PPH03
Medical Device Problem Codes Failure to Form Staple (2579); Adverse Event Without Identified Device or Use Problem (2993); Firing Problem (4011)
Health Effect - Clinical Codes Unspecified Tissue Injury (4559); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 3/3/2026.D4: batch#: unk.An analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.Additional information was requested and the following was obtained: 1.What confirmation was received that the device was fully fired? yes, with more resistance than usual in closure phase.2.Where within the gap setting scale was the orange indicator prior to firing? inside the green area with more resistance than usual in closure phase 3.Did the device cut? si.4.If the device cut was the cut line fully circumferential around the target tissue? yes.5.Did the device staple? yes.6.How many counter-clockwise revolutions were used to open the device? 3.7.Was the safety reset before removal attempted? yes.8.How many counter-clockwise revolutions were used to open the device? 3.9.How was it confirmed that the anvil was free from the tissue prior to removing? no answer received.10.After firing was the adjusting knob turned ½ to ¾ revolutions? no answer received.11.Was the device rotated 90 degrees in both directions to ensure the anvil was free from the tissue? yes.12.Was the safety reset prior to removal? yes.13.What was the users experience with the device? rigid firing cycle with suture line not above the toothed line.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a prolapse, stapler blocked during insertion.In a longo surgery.It was needed to resect the tissue in a very low position to complete the surgery.No patient consequences were reported.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 5/7/2026.D4: batch # 434d42.An analysis of the product could not be performed since a physical sample was not received for evaluation.Device history review: a manufacturing record evaluation was performed for the finished device batch number of 434d42 / 18pph03 , and no non-conformances were identified.

Brand Name
PROXIMATE
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
3035526892
MDR Report Key24498025
Report Number3005075853-2026-01718
Device Sequence Number13251814
Product Code GDW
UDI-Device Identifier10705036013006
UDI-Public(01)10705036013006(17)300131(10)434D42
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K051301
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPPH03
Device Lot Number434D42
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/09/2026
Supplement Date Received by Manufacturer04/23/2026
Initial Report FDA Received Date03/03/2026
Supplement Report FDA Received Date05/07/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/31/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown